Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 74, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2009, 8:58 PM EDT for Sandusky County, Wood County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 25, 2009, 9:39 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 260058
SVRCLE
OHC143-173-260200-
/O.NEW.KCLE.SV.W.0074.090626T0058Z-090626T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
858 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 1000 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF PEMBERVILLE...OR
6 MILES EAST OF BOWLING GREEN...AND WAS MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
JERRY CITY...
WOODVILLE...
GIBSONBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8342 4150 8342 4150 8334 4145 8334
4146 8305 4127 8306 4126 8342 4117 8342
4117 8388 4141 8387 4149 8372 4151 8371
4162 8356
TIME...MOT...LOC 0058Z 307DEG 21KT 4138 8354
$$
LEINS2 follow-up statements
000
WWUS51 KCLE 260131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT THU JUN 25 2009
OHC173-260141-
/O.CAN.KCLE.SV.W.0074.000000T0000Z-090626T0200Z/
WOOD OH-
931 PM EDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4117 8342 4137 8342 4141 8337 4145 8334
4146 8305 4127 8306 4126 8342
TIME...MOT...LOC 0131Z 307DEG 21KT 4127 8334
$$
OHC143-260200-
/O.CON.KCLE.SV.W.0074.000000T0000Z-090626T0200Z/
SANDUSKY OH-
931 PM EDT THU JUN 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN SANDUSKY COUNTY...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURGOON...OR 8 MILES
NORTHEAST OF FOSTORIA...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BURGOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4117 8342 4137 8342 4141 8337 4145 8334
4146 8305 4127 8306 4126 8342
TIME...MOT...LOC 0131Z 307DEG 21KT 4127 8334
$$
LEINS000
WWUS51 KCLE 260139
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
939 PM EDT THU JUN 25 2009
OHC143-260150-
/O.CAN.KCLE.SV.W.0074.000000T0000Z-090626T0200Z/
SANDUSKY OH-
939 PM EDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SANDUSKY COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4117 8342 4137 8342 4141 8337 4145 8334
4146 8305 4127 8306 4126 8342
TIME...MOT...LOC 0140Z 307DEG 21KT 4124 8328
$$
LEINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:18 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 7:18 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 718 PM EDT THU JUN 25 2009 .SYNOPSIS... A WEAK COLD FRONT LOCATED FROM MICHIGAN TO WISCONSIN WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE LOCAL AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CURRENTLY TAPPING THE VERY UNSTABLE ATMOSPHERE AS CONVECTION CONTINUES TO DEVELOP OVER NORTHERN OHIO...ACROSS MICHIGAN AND OVER THE EASTERN END OF LAKE ERIE MOVING INTO INTO NW PAWRN NY. EXPECT TO SEE A CONTINUED DAMAGING WIND AND 1 INCH HAIL THREAT. EXPECT THE SEVERE CONVECTION TO CONTINUE THROUGH AT LEAST MID EVENING BEFORE GRADUALLY DISSIPATING NEAR OR SLIGHTLY AFTER MIDNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... AN AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT INTO SATURDAY WITH SLIGHTLY DRIER AND COOLER AIR FILTERING INTO THE REGION. IT WILL BE 6 TO 10 DEGREES COOLER FOR MOST LOCATIONS ON FRIDAY. THIS AREA OF HIGH PRESSURE WILL SLIDE EASTWARD ON SUNDAY AS THE NEXT STRONGER COLD FRONT MOVES TOWARD THE AREA. NEXT ROUND OF THUNDERSTORMS WILL MOVE INTO THE REGION SATURDAY NIGHT INTO SUNDAY. WILL THEN MONITOR THE MOVEMENT OF UPPER LEVEL LOW PRESSURE AS IT SLOWLY DRIFTS INTO THE CENTRAL GREAT LAKES. ANOTHER WARM DAY IS EXPECTED ON SATURDAY THEN BACK VERY CLOSE TO SEASONAL AVERAGES FOR SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... LATEST MODELS CONTINUE TO SHOW SOME DIFFERENCES IN THE LONG TERM PERIOD. HOWEVER...ALL SHOW AN UPPER LEVEL LOW SETTING UP JUST NE OF THE AREA. CYCLONIC FLOW AND UNUSUALLY COLD TEMPERATURES ALOFT WILL COMBINE TO CREATE ON AND OFF INSTABILITY SHRA. THUNDER WILL BE A CONCERN TOO...ESPECIALLY MONDAY. BEST CHANCES FOR PRECIP APPEAR TO BE MONDAY AND TUESDAY BUT PRECIP COULD LINGER INTO WEDNESDAY AS WELL. BEST CHANCES WILL BE ACROSS NE OH AND NW PA BUT A SHRA CANNOT BE RULED OUT ANYWHERE ACROSS THE LOCAL AREA. THIS UPPER LOW WILL BRING A DISTINCT AIRMASS CHANGE AND TEMPERATURES DURING MOST OF THE PERIOD WILL AVERAGE BELOW NORMAL. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... STRONG TO SEVERE THUNDERSTORMS CURRENTLY MOVING THROUGH THE AREA AT 00Z. EXPECT CLUSTER OF CONVECTION TO CONTINUE TO SLOWLY MOVE SOUTHEAST OUT OF THE AREA BY 05Z OR SO WITH CLEARING SKIES BEHIND. WILL CONTINUE WITH PREDOMINANT CONVECTION ACROSS MOST OF THE AREA WITH WIDESPREAD MVFR AND SCATTERED IFR IN THUNDERSTORMS. VFR BEGINNING AFTER 02Z FROM THE TOL AREA MOVING SOUTHEAST. COULD SEE EARLY MORNING FOG/HAZE AND HAVE INCLUDED IN CAK AND YNG TERMINALS. VFR EXPECTED FOR FRIDAY. OUTLOOK...GENERALLY VFR EXCEPT FOR SOME DAYBREAK MVFR FOG/HAZE THROUGH SATURDAY. SUNDAY MORNING ANOTHER COLD FRONT WILL BRING POSSIBLE MVFR CONDITIONS. && .MARINE... FRONT NORTH OF LAKE ERIE WILL PUSH ACROSS LAKE THIS EVENING. SOME SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT...DAMAGING WINDS AND LARGE HAIL IS POSSIBLE. WINDS WILL TURN TO THE NORTHWEST OVERNIGHT. EXPECT CHOPPY CONDITIONS TOMORROW...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. LIGHT WINDS THROUGH SATURDAY AS HIGH PRESSURE MOVES OVER THE LAKE. NEXT COLD FRONT PUSHES ACROSS THE LAKE LATE SUNDAY. WEST WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...KUBINA AVIATION...TK MARINE...DJB
Hazardous weather outlook, Jun 25, 12:06 PM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1206 PM EDT THU JUN 25 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-261615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1206 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. A VERY UNSTABLE ATMOSPHERE WILL BE LOCATED OVER SOUTHERN MICHIGAN INTO NORTHWESTERN OHIO THIS AFTERNOON. AN APPROACHING COLD FRONT WILL ASSIST IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS AROUND 4 PM ACROSS NORTHWESTERN OHIO. THESE THUNDERSTORMS WILL MOVE TO THE SOUTH AND SOUTHEAST INTO THE EVENING AND COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. ANOTHER AREA OF THUNDERSTORMS ACROSS SOUTHERN ONTARIO WILL MOVE ACROSS THE EAST END OF LAKE ERIE AND MAY BRING A DAMAGING WIND THREAT TO NORTHWESTERN PENNSYLVANIA FOR EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 25, 6:43 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL WESTLAKE 41.45N 81.93W
06/25/2009 E0.75 INCH CUYAHOGA OH PUBLIC
&&
LEINSLocal storm report, Jun 25, 6:54 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
654 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CASTALIA 41.40N 82.81W
06/25/2009 ERIE OH TRAINED SPOTTER
NUMEROUS LARGE LIMBS DOWN
&&
ASTIFANLocal storm report, Jun 25, 6:55 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL GARFIELD HEIGHTS 41.42N 81.60W
06/25/2009 E0.75 INCH CUYAHOGA OH AMATEUR RADIO
&&
ASTIFANLocal storm report, Jun 25, 7:02 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 6 WSW HOLLAND 41.59N 83.82W
06/25/2009 E1.00 INCH LUCAS OH TRAINED SPOTTER
&&
ASTIFANLocal storm report, Jun 25, 7:24 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
724 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL TOLEDO 41.66N 83.58W
06/25/2009 E0.88 INCH LUCAS OH TRAINED SPOTTER
&&
ASTIFANLocal storm report, Jun 25, 8:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST SANDUSKY 41.46N 82.71W
06/25/2009 M68.00 MPH ERIE OH TRAINED SPOTTER
0615 PM TSTM WND DMG CASTALIA 41.40N 82.81W
06/25/2009 ERIE OH TRAINED SPOTTER
NUMEROUS LARGE BRANCHES DOWN
0825 PM HAIL CANTON 40.81N 81.37W
06/25/2009 E0.75 INCH STARK OH PUBLIC
0827 PM TSTM WND DMG BEACH CITY 40.65N 81.58W
06/25/2009 STARK OH PUBLIC
LARGE BRANCHES BROKEN
0828 PM TSTM WND DMG SANDUSKY 41.46N 82.71W
06/25/2009 ERIE OH PUBLIC
TREES DOWN.
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 55 min |
| Jun 25, 8:08 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 67 min |
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 31 min |
| Jun 25, 8:21 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.